Alert archive / Iowa / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Feb 12, 2020, 3:28 AM CST for 14 counties in Iowa; Clark County, Scotland County, Missouri; Hancock County, Illinois. It took effect at Feb 13, 2020, 12:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2020, 3:28 AM CST (09:28 UTC)
- In effect from
- Feb 13, 2020, 12:00 AM CST
- Expired
- Feb 13, 2020, 2:54 AM CST
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS43 KDVN 120928 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 328 AM CST Wed Feb 12 2020 ...Accumulating snow this afternoon and tonight... .Snow, possibly mixed with rain to start, will overspread parts of far northeast Missouri, far southeast Iowa and Illinois this afternoon and tonight. Total snow accumulations of 2 to 4 inches are expected. Significantly colder air will move into the area Thursday with some blowing snow possible. IAZ040-041-051-052-063-064-076-121730- /O.NEW.KDVN.WC.Y.0002.200213T0600Z-200213T1800Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, and Sigourney 328 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ016>018-024-121730- /O.EXB.KDVN.WW.Y.0009.200212T1900Z-200213T1200Z/ Henry IL-Bureau-Putnam-Mercer- Including the cities of Geneseo, Princeton, Hennepin, and Aledo 328 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Henry IL, Bureau, Putnam and Mercer Counties. * WHEN...From 1 PM this afternoon to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Hazardous conditions are likely for the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Go to www.gettingaroundillinois.com for road conditions. && $$ IAZ089-099-ILZ025-026-034-035-MOZ009-010-121730- /O.CON.KDVN.WW.Y.0009.200212T1800Z-200213T1200Z/ Des Moines-Lee-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Burlington, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 328 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of northeast Missouri, southeast Iowa and west central Illinois. * WHEN...From noon today to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Hazardous conditions are likely for the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. In Missouri, call 800-222-6400 for road conditions. && $$
4 follow-up statements
903 WWUS43 KDVN 121620 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 1020 AM CST Wed Feb 12 2020 ...Accumulating Snow then Bitter Cold and Windy Tonight... .A storm system will spread snow into the area this afternoon and tonight, followed by an arctic cold front that will bring strong winds and bitter cold temperatures and wind chills overnight into Thursday morning. Snow, drifting snow and falling temperatures will create hazardous travel conditions, especially overnight. IAZ087-088-098-130030- /O.EXA.KDVN.WW.Y.0009.200212T1800Z-200213T1200Z/ Jefferson-Henry IA-Van Buren- Including the cities of Fairfield, Mount Pleasant, and Keosauqua 1020 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY UNTIL 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Strong winds tonight gusting as high as 35 mph will cause blowing and drifting snow. * WHERE...Jefferson, Henry IA and Van Buren Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 511 for road conditions. && $$ IAZ078-130030- /O.EXA.KDVN.WW.Y.0009.200212T1900Z-200213T1200Z/ Louisa- Including the city of Wapello 1020 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. Strong winds tonight gusting as high as 35 mph will cause blowing and drifting snow. * WHERE...Louisa County. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 511 for road conditions. && $$ IAZ077-130030- /O.EXA.KDVN.WC.Y.0002.200213T0600Z-200213T1800Z/ Washington- Including the city of Washington 1020 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Washington County. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Strong winds will also cause considerable blowing and drifting snow, leading to hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ089-099-ILZ025-026-034-035-MOZ009-010-130030- /O.CON.KDVN.WW.Y.0009.200212T1800Z-200213T1200Z/ Des Moines-Lee-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Burlington, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1020 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FRONT NOON TODAY UNTIL 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Strong winds tonight gusting as high as 30 mph will cause blowing and drifting snow. * WHERE...Portions of northeast Missouri, southeast Iowa and west central Illinois. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. In Missouri, call 800-222-6400 for road conditions. && $$ ILZ016>018-024-130030- /O.CON.KDVN.WW.Y.0009.200212T1900Z-200213T1200Z/ Henry IL-Bureau-Putnam-Mercer- Including the cities of Geneseo, Princeton, Hennepin, and Aledo 1020 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM TODAY UNTIL 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Mercer, Henry IL, Bureau and Putnam Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Go to www.gettingaroundillinois.com for road conditions. && $$ IAZ040-041-051-052-063-064-076-130030- /O.CON.KDVN.WC.Y.0002.200213T0600Z-200213T1800Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, and Sigourney 1020 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Strong winds will also cause blowing and drifting snow, leading to hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ sHEETS
426 WWUS43 KDVN 122027 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 227 PM CST Wed Feb 12 2020 ...Accumulating Snow Followed by Bitter Cold and Windy Conditions Overnight into Thursday Morning... .A winter storm system will continue to spread snow northward across eastern Iowa and northwest Illinois late this afternoon. The snow will be followed by a strong cold front, which will bring bitter cold temperatures and strong winds tonight into Thursday. Snowfall amounts of 2 to 4 inches are expected across northeast Missouri, portions of eastern Iowa and northwest Illinois. Strong northwest will cause blowing and drifting snow and lead to wind chill index readings as low as 15 below to 25 below zero late tonight into Thursday morning. IAZ087-088-098-099-ILZ034-MOZ009-010-130430- /O.EXB.KDVN.WC.Y.0002.200213T1200Z-200213T1800Z/ /O.CON.KDVN.WW.Y.0009.000000T0000Z-200213T1200Z/ Jefferson-Henry IA-Van Buren-Lee-Hancock-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Keosauqua, Fort Madison, Carthage, Memphis, and Kahoka 227 PM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph tonight. For the Wind Chill Advisory, very cold wind chills as low as 20 below zero Thursday morning. * WHERE...Portions of northeast Missouri, southeast Iowa and west central Illinois. * WHEN...For the Winter Weather Advisory, until 6 AM CST Thursday. For the Wind Chill Advisory, from 6 AM to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. In Missouri, call 800-222-6400 for road conditions. && $$ IAZ042-053-130430- /O.EXA.KDVN.WC.Y.0002.200213T0600Z-200213T1800Z/ Dubuque-Jones- Including the cities of Dubuque and Anamosa 227 PM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Dubuque and Jones Counties. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Strong northwest winds will cause blowing and drifting of light snow, leading to hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ089-ILZ025-026-035-130430- /O.CON.KDVN.WW.Y.0009.000000T0000Z-200213T1200Z/ Des Moines-Henderson-Warren-McDonough- Including the cities of Burlington, Oquawka, Monmouth, and Macomb 227 PM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...In Iowa, Des Moines County. In Illinois, Warren, Henderson and McDonough Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. && $$ IAZ078-ILZ016>018-024-130430- /O.CON.KDVN.WW.Y.0009.000000T0000Z-200213T1200Z/ Louisa-Henry IL-Bureau-Putnam-Mercer- Including the cities of Wapello, Geneseo, Princeton, Hennepin, and Aledo 227 PM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...In Iowa, Louisa County. In Illinois, Mercer, Henry IL, Bureau and Putnam Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. && $$ IAZ040-041-051-052-063-064-076-077-130430- /O.CON.KDVN.WC.Y.0002.200213T0600Z-200213T1800Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, and Washington 227 PM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below to near 30 below zero. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Strong northwest winds will cause blowing and drifting snow, leading to hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Sheets
079 WWUS43 KDVN 130334 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 934 PM CST Wed Feb 12 2020 ...Accumulating Snow Coming to an End, However Bitter Cold and Windy Conditions Expected Tonight into Thursday Morning... .A winter storm system will continue across eastern Iowa and northwest Illinois early into this morning. The snow will be followed by a strong cold front, which will bring bitter cold temperatures and strong winds tonight into Thursday. Total snowfall amounts of 2 to 4 inches are expected across northeast Missouri, portions of eastern Iowa and northwest Illinois. Strong northwest will cause blowing and drifting snow and lead to wind chill index readings as low as 15 below to 25 below zero late tonight into Thursday morning. IAZ087-088-098-099-ILZ034-MOZ009-010-131145- /O.CON.KDVN.WW.Y.0009.000000T0000Z-200213T1200Z/ /O.CON.KDVN.WC.Y.0002.200213T1200Z-200213T1800Z/ Jefferson-Henry IA-Van Buren-Lee-Hancock-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Keosauqua, Fort Madison, Carthage, Memphis, and Kahoka 934 PM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations up to one inch. Winds gusting as high as 35 mph tonight. For the Wind Chill Advisory, very cold wind chills as low as 20 below zero Thursday morning. * WHERE...Portions of northeast Missouri, southeast Iowa and west central Illinois. * WHEN...For the Winter Weather Advisory, until 6 AM CST Thursday. For the Wind Chill Advisory, from 6 AM to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. In Missouri, call 800-222-6400 for road conditions. && $$ IAZ089-ILZ025-026-035-131145- /O.CON.KDVN.WW.Y.0009.000000T0000Z-200213T1200Z/ Des Moines-Henderson-Warren-McDonough- Including the cities of Burlington, Oquawka, Monmouth, and Macomb 934 PM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...In Iowa, Des Moines County. In Illinois, Warren, Henderson and McDonough Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. && $$ IAZ078-ILZ016>018-024-131145- /O.CON.KDVN.WW.Y.0009.000000T0000Z-200213T1200Z/ Louisa-Henry IL-Bureau-Putnam-Mercer- Including the cities of Wapello, Geneseo, Princeton, Hennepin, and Aledo 934 PM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches. * WHERE...In Iowa, Louisa County. In Illinois, Mercer, Henry IL, Bureau and Putnam Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. && $$ IAZ040>042-051>053-063-064-076-077-131145- /O.CON.KDVN.WC.Y.0002.200213T0600Z-200213T1800Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Keokuk- Washington- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Sigourney, and Washington 934 PM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below to near 30 below zero. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
454 WWUS43 KDVN 130854 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 254 AM CST Thu Feb 13 2020 ...Accumulating Snow To Linger This Morning Along With Very Cold Wind Chills... .Light snow from a departing winter storm will linger into the morning commute across much of the area. Additional snowfall will be one half inch or less but road conditions will be hazardous. Strong northwest winds of 20 to 30 mph is expected to create drifting snow. Some patchy blowing snow may be possible. Wind chills of 15 to 25 below zero will also be possible west of a Dubuque, to Iowa City, to Quincy, Illinois line. IAZ087-088-098-099-ILZ034-MOZ009-010-131700- /O.CAN.KDVN.WC.Y.0002.200213T1200Z-200213T1800Z/ /O.EXT.KDVN.WW.Y.0009.000000T0000Z-200213T1800Z/ Jefferson-Henry IA-Van Buren-Lee-Hancock-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Keosauqua, Fort Madison, Carthage, Memphis, and Kahoka 254 AM CST Thu Feb 13 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IS CANCELLED... * WHAT...Light snow with an additional dusting of accumulation. Wind chills of 10 to 25 below zero. * WHERE...Portions of northeast Missouri, southeast Iowa and west central Illinois. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. In Missouri, call 800-222-6400 for road conditions. && $$ IAZ040>042-051>053-063-064-076-077-131700- /O.CAN.KDVN.WC.Y.0002.000000T0000Z-200213T1800Z/ /O.EXB.KDVN.WW.Y.0009.000000T0000Z-200213T1800Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Keokuk- Washington- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Sigourney, and Washington 254 AM CST Thu Feb 13 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IS CANCELLED... * WHAT...Light snow with an additional dusting of accumulation. Wind chills of 15 to 25 below zero. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 511 for road conditions. && $$ IAZ054-065>068-ILZ001-002-007-009-015-131600- /O.EXB.KDVN.WW.Y.0009.000000T0000Z-200213T1600Z/ Jackson-Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson- Carroll-Whiteside-Rock Island- Including the cities of Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, and Rock Island 254 AM CST Thu Feb 13 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Light snow with additional accumulations of less than one inch. Wind chills of 5 to 15 below zero. * WHERE...Portions of east central Iowa and northwest Illinois. * WHEN...Until 10 AM CST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. && $$ IAZ078-089-ILZ016>018-024>026-035-131600- /O.EXT.KDVN.WW.Y.0009.000000T0000Z-200213T1600Z/ Louisa-Des Moines-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren- McDonough- Including the cities of Wapello, Burlington, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, and Macomb 254 AM CST Thu Feb 13 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Light snow with an additional accumulation of less than one inch. Wind chills to 10 to 15 below zero. * WHERE...Portions of southeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 10 AM CST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Illinois, go to www.gettingaroundillinois.com for road conditions. In Iowa, call 511 for road conditions. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 3:16 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 12, 3:16 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
316 AM CST Wed Feb 12 2020
.SYNOPSIS...
Issued at 312 AM CST Wed Feb 12 2020
06Z surface data has high pressure over the lower Ohio Valley. Dew
points were in the teens and 20s from the Ohio Valley into the
Plains with 30s and 40s across the deep south and southern Plains.
&&
.SHORT TERM...(Today through Thursday)
ISSUED AT 312 AM CST Wed Feb 12 2020
The winter weather headlines have been expanded for areas east of
the Mississippi. Wind chill headlines have been added for tonight.
Through 9 AM
Dry conditions will be seen across the area with increasing clouds
as the next storm system approaches from the south.
9 AM to 6 PM
As the storm system approaches forcing will act upon the moisture
moving north into the area. Precipitation is expected to begin
around mid-day south of a Keosauqua, IA to Macomb, IL line and move
north through the afternoon. Most areas north of highway 30 will
remain dry through mid-afternoon with precipitation quickly breaking
out during the late afternoon hours.
When the precipitation initially begins a rain/snow mix is expected
for an hour or two before changing over to all snow.
With precipitation becoming widespread across much of the area for
the evening commute, road conditions are expected to deteriorate.
The possibility does exist that the winter weather headlines may
need to be expanded further to the north and west later today for
these potential impacts.
Tonight and Thursday
The bulk of the snow will occur this evening with the heavier snow
rates quickly tapering off after midnight from west to east. At the
same time the arctic front will be moving through the area
increasing winds. Drifting snow is a given as rain/snow ratios
increase allowing the snow to become drier and fluffy. There is a
possibility of some patchy blowing snow tonight where winds gust
over 30 mph.
Wind chills tonight will reach 10 to 20 below zero across roughly
the western third of the area. Thus have added headlines for wind
chills for late tonight into Thursday morning for areas generally
west of a Manchester, IA to Sigourney, IA line.
On Thursday the combination of strong cold advection, an upper level
disturbance aloft and a saturated ice crystal growth zone aloft will
allow light snow to be seen across much of the area during the
morning. Some minor accumulations are expected along/east of the
Mississippi given the high rain/snow ratios.
By Thursday afternoon the light snow will taper off to flurries and
end from west to east as the upper level disturbance moves east of
the area. Winds will slowly decrease as the arctic high begins
building into the area.
Snow amounts:
Based on the newest information, snowfall amounts of 3 to 4 inches
are possible generally east of a Sterling, IL to Kahoka, MO line.
West of a Dubuque, IA to Belle Plaine, IA line snowfall amounts look
to be an inch or less. In between snowfall amounts of 1 to 2 with
isolated 3 inch amounts are expected.
.LONG TERM...(Thursday night through Tuesday)
ISSUED AT 312 AM CST Wed Feb 12 2020
Thursday night through Friday night
Assessment...high confidence
Arctic high pressure will move through the area resulting in dry but
quite cold conditions. Lows Thursday night may be the coldest of the
winter with nearly all locations below zero. Wind chills Thursday
night will likely be 10 to 20 below zero.
Saturday and Saturday night
Assessment...low confidence
The global models bring a weak system through the Midwest but there
are questions regarding moisture availability. The overall trend
with the models is to slowly dry out so there is a possibility of
dry conditions.
The model consensus has chance pops Saturday with slight chance pops
Saturday night. These pops can be traced to the GFS which has the
wettest solution.
Sunday through Tuesday
Assessment...low to medium confidence
The global models agree that Sunday looks to be dry as the next
storm system moves into the Plains. Sunday night through Tuesday the
models disagree upon timing, track and potential strength of the
next storm system. However it does appear that there will be a risk
of precipitation centered around Monday and Monday night.
Right now the model consensus has slight chance to chance pops
Sunday night, chance pops Monday and Monday night then slight chance
pops on Tuesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1051 PM CST Tue Feb 11 2020
Mainly VFR conditions expected through the next 12 hours before
ra and sn moves into the area. Expect to see near IFR vsbys from
the sn late in the period.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Chill Advisory from midnight tonight to noon CST Thursday
for Benton-Buchanan-Delaware-Iowa-Johnson-Keokuk-Linn.
Winter Weather Advisory from noon today to 6 AM CST Thursday for
Des Moines-Lee.
IL...Winter Weather Advisory from noon today to 6 AM CST Thursday for
Hancock-Henderson-McDonough-Warren.
Winter Weather Advisory from 1 PM this afternoon to 6 AM CST
Thursday for Bureau-Henry IL-Mercer-Putnam.
MO...Winter Weather Advisory from noon today to 6 AM CST Thursday for
Clark-Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...GibbsNearby
Wind Chill Advisories in Iowa, 2020Wind Chill Advisories in Missouri, 2020Wind Chill Advisories in Illinois, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.